Notre Dame Journal of Formal Logic

Geometrical Axiomatization for Model Complete Theories of Differential Topological Fields

Nicolas Guzy and Cédric Rivière

Abstract

In this paper we give a differential lifting principle which provides a general method to geometrically axiomatize the model companion (if it exists) of some theories of differential topological fields. The topological fields we consider here are in fact topological systems in the sense of van den Dries, and the lifting principle we develop is a generalization of the geometric axiomatization of the theory DCF₀ given by Pierce and Pillay. Moreover, it provides a geometric alternative to the axiomatizations obtained by Tressl and Guzy/Point in separate papers where the authors also build general schemes of axioms for some model complete theories of differential fields. We first characterize the existentially closed models of a given theory of differential topological fields and then, under an additional hypothesis of largeness, we show how to modify this characterization to get a general scheme of first-order axioms for the model companion of any large theory of differential topological fields. We conclude with an application of this lifting principle proving that, in existentially closed models of a large theory of differential topological fields, the jet-spaces are dense in their ambient topological space.

Article information

Source
Notre Dame J. Formal Logic, Volume 47, Number 3 (2006), 331-341.

Dates
First available in Project Euclid: 17 November 2006

Permanent link to this document
https://projecteuclid.org/euclid.ndjfl/1163775440

Digital Object Identifier
doi:10.1305/ndjfl/1163775440

Mathematical Reviews number (MathSciNet)
MR2264702

Zentralblatt MATH identifier
1113.03033

Subjects
Primary: 03C10: Quantifier elimination, model completeness and related topics
Secondary: 03C68: Other classical first-order model theory

Keywords
model companion topological fields geometric axiomatization

Citation

Guzy, Nicolas; Rivière, Cédric. Geometrical Axiomatization for Model Complete Theories of Differential Topological Fields. Notre Dame J. Formal Logic 47 (2006), no. 3, 331--341. doi:10.1305/ndjfl/1163775440. https://projecteuclid.org/euclid.ndjfl/1163775440


Export citation

References

  • [1] Chatzidakis, Z., "Generic automorphisms of separably closed fields", Illinois Journal of Mathematics, vol. 45 (2001), pp. 693--733.
  • [2] Guzy, N., and F. Point, "Topological differential structures", (2004). submitted.
  • [3] Hodges, W., Model Theory, vol. 42 of Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, 1993.
  • [4] Mathews, L., "Cell decomposition and dimension functions in first-order topological structures", Proceedings of the London Mathematical Society. Third Series, vol. 70 (1995), pp. 1--32.
  • [5] Michaux, C., and C. Rivière, "Quelques remarques concernant la théorie des corps ordonnés différentiellement clos", Bulletin of the Belgian Mathematical Society. Simon Stevin, vol. 12 (2005), pp. 341--48.
  • [6] Pierce, D., and A. Pillay, "A note on the axioms for differentially closed fields of characteristic zero", Journal of Algebra, vol. 204 (1998), pp. 108--15.
  • [7] Pillay, A., "First order topological structures and theories", The Journal of Symbolic Logic, vol. 52 (1987), pp. 763--78.
  • [8] Pop, F., "Embedding problems over large fields", Annals of Mathematics. Second Series, vol. 144 (1996), pp. 1--34.
  • [9] Shafarevich, I. R., Basic Algebraic Geometry. 2 vols., 2d edition, Springer-Verlag, Berlin, 1994.
  • [10] Tressl, M., "The uniform companion for large differential fields of characteristic 0", Transactions of the American Mathematical Society, vol. 357 (2005), pp. 3933--51 (electronic).
  • [11] van den Dries, L., and K. Schmidt, "Bounds in the theory of polynomial rings over fields. A nonstandard approach", Inventiones Mathematicae, vol. 76 (1984), pp. 77--91.
  • [12] van den Dries, L., "Dimension of definable sets, algebraic boundedness and Henselian fields. Stability in Model Theory, II (Trento, 1987)", Annals of Pure and Applied Logic, vol. 45 (1989), pp. 189--209.